Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The first sign change of a cosine polynomial

Authors: James D. Nulton and Kenneth B. Stolarsky
Journal: Proc. Amer. Math. Soc. 84 (1982), 55-59
MSC: Primary 42A05; Secondary 33A10
MathSciNet review: 633277
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is reasonable to expect the first sign change of a real cosine polynomial to decrease when its smallest frequency is increased. Many cases in which this is true are exhibited, but it is shown that there exist (presumably unusual) cosine polynomials for which the first sign change may increase by an arbitrarily large amount.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A05, 33A10

Retrieve articles in all journals with MSC: 42A05, 33A10

Additional Information

PII: S 0002-9939(1982)0633277-7
Keywords: Cosine polynomial, exponential polynomial, frequencies, sign changes, zeros
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia